Beitr\ EMIS ELibM Electronic Journals Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 51, No. 1, pp. 111-115 (2010)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Spherical Quadrangles

Catarina P. Avelino, A. M. d'Azevedo Breda and Altino F. Santos

Department of Mathematics, UTAD, 5001 - 801 Vila Real, Portugal, e-mail:; Department of Mathematics, University of Aveiro, 3810-193 Aveiro, Portugal, e-mail:; Department of Mathematics, UTAD, 5001 - 801 Vila Real, Portugal, e-mail:

Abstract: We introduce the notion of quasi-well-centered spherical quadrangle, or QWCSQ for short, describing a geometrical method to construct any QWCSQ. It is shown that any spherical quadrangle is congruent to a QWCSQ. We classify such quadrangles taking in account the relative position of the spherical moons containing their sides. This allows us to conclude that the class of all QWCSQ is a differentiable manifold of dimension five.

Keywords: spherical geometry, applications of spherical trigonometry

Full text of the article:

Electronic version published on: 27 Jan 2010. This page was last modified: 28 Jan 2013.

© 2010 Heldermann Verlag
© 2010–2013 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition